MAUDE Adverse Event Report: SYNTHES GMBH 4.5MM TI OCCIPITAL SCREW 10MM; ORTHOSIS, SPINAL PEDICLE FIXATION

SYNTHES GMBH 4.5MM TI OCCIPITAL SCREW 10MM; ORTHOSIS, SPINAL PEDICLE FIXATION
Catalog Number 04.601.110
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2: additional procodes: nkg, kwp, mnh d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.D10: date of concomitant therapy is (b)(6) 2023.E3: initial reporter is a synthes employee.G4: device is not distributed in the united states, but is similar to device marketed in the usa.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from japan reports an event as follows: it was reported that the patient underwent a posterior cervical fusion (o-c4) on (b)(6) 2023 that was completed successfully with no surgical delay.On (b)(6) 2023 the patient came to the outpatient clinic, where it was discovered that the two screws in question had loosened from the occipital bone.Revision surgery was scheduled for (b)(6) 2023 to replace the occipital bone plate and the bone screws in question.The cause of the loosening is unknown.No further information is available.This report is for a 4.5mm ti occipital screw 10mm.This is report 1 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3,h4, h6 the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that 4.5mm ti occipital screw 10mm appears to be in good condition.No signs of defects were observed on the threaded shaft nor the drive portion of the screw.No issues nor malfunction that could have contributed to the reported event were observed.A dimensional inspection was performed for the 4.5mm ti occipital screw 10mm and met specifications.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not as the observed condition of the 4.5mm ti occipital screw 10mm would not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed 04_601_140 rev.C current and manufactured dimensional inspection: specified dimensions: length: ø shaft: measured dimensions: length: mm (complies) ø shaft: (complies) device used ¿ digimatic caliper (b)(4).H4, h6 04.601.110s lot # 8l61668 manufacturing site: werk selzach logistik release to warehouse date: 24.Sep.2021 expiration date: 01.Sep.2031 supplier: (b)(4).A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Non-sterile part #: 04.601.110 non-sterile lot #: 316p681 manufacturing site: mezzovico release to warehouse date: 09 aug 2021.A manufacturing record evaluation was performed for the not sterile finished lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM TI OCCIPITAL SCREW 10MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MEZZOVICO
via cavazz 5
mezzovico CO 6805
SZ   6805
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18346006
Report Number8030965-2023-15834
Device Sequence Number6222453
Product Code MNI
UDI-Device Identifier10705034734309
UDI-Public(01)10705034734309
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number04.601.110
Device Lot Number316P681
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/27/2023
Supplement Date Received by Manufacturer01/22/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date01/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OCCIPIT-SCR ø4.5 L14 TAN; OCCIPIT-SCR ø5 L12 TAN; OCCIPITAL-PL 4.5/5 MED W/50 F/R ø4 TI
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown